Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, people.  I am new to the forum and I just started metformin.  What are the side effects I should expect from this medication?  I am nervous about being on diabetic medication like metformin.  What if it is too much for my body and I end up with low blood sugars?  How does everyone else do on this medication? 

Loading...

Metformin seems to be the drug of choice for treating diabetes when diet and exercise doesn't do it anymore.  Unfortunately, Metformin can have side effects but they should subside after a time with use.  Nausea and stomach upset is noted to be a common side effect with Metformin.  Diarrhea is also one that can be a problem for diabetic patients.  I have had people report to me how they would wake up at times and they had defecated in their beds during the night.  I would ask your doctor if you could take an anti-diarrheal medication if that becomes a problem for you.  With Metformin, you shouldn't need to worry too much about getting hypoglycemia with taking.  If you eat the amount of carbs you are to be eating, you will be o.k. without getting hypos. 

Reply

Loading...


I haven't been on Metformin or any other type of medication for my diabetes but I have a friend who is and my sister is. Both of them haven't had much luck with it. It caused both of them really bad diarrhea so I don't think I want to try Metformin. I will get a different medication if I have to go on one. Does anyone have a recommendation on any medication that would be better than Metformin for glucose control? I have seen so many on the net and I am unsure which one would work the best for me.
Reply

Loading...